Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 276, NWS Jackson, MS

July 2, 2014Tensas Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jul 2, 2014, 4:54 PM CDT for Tensas Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2014, 4:54 PM CDT (21:54 UTC)
Expired
Jul 2, 2014, 5:28 PM CDT
In force
34 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Tensas Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 132 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 2:17 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2402 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
984 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WUUS54 KJAN 022154
SVRJAN
LAC107-022245-
/O.NEW.KJAN.SV.W.0276.140702T2154Z-140702T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL TENSAS PARISH IN NORTHEAST LOUISIANA...

* UNTIL 545 PM CDT

* AT 455 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWLIGHT...
  AND MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE BRUIN AROUND 520 PM CDT.
  ST. JOSEPH AROUND 530 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3201 9148 3214 9144 3208 9128 3199 9116
      3196 9119 3192 9119 3187 9125 3185 9130
      3186 9132 3183 9136 3189 9151
TIME...MOT...LOC 2155Z 313DEG 18KT 3205 9138

HAIL...0.88IN
WIND...60MPH

$$

CME
3 follow-up statements
048 
WWUS54 KJAN 022212
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT WED JUL 2 2014

LAC107-022245-
/O.CON.KJAN.SV.W.0276.000000T0000Z-140702T2245Z/
TENSAS LA-
512 PM CDT WED JUL 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
TENSAS PARISH UNTIL 545 PM CDT...

AT 512 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HELENA...AND
MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ST. JOSEPH AROUND 525 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3198 9140 3208 9128 3199 9116 3196 9119
      3192 9119 3187 9125 3185 9129 3186 9132
      3183 9136 3188 9147
TIME...MOT...LOC 2212Z 312DEG 14KT 3190 9134

HAIL...1.00IN
WIND...60MPH

$$

CME
303 
WWUS54 KJAN 022222
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CDT WED JUL 2 2014

LAC107-022245-
/O.CON.KJAN.SV.W.0276.000000T0000Z-140702T2245Z/
TENSAS LA-
522 PM CDT WED JUL 2 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL TENSAS
PARISH UNTIL 545 PM CDT...

AT 522 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HELENA...AND
MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
TENSAS PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3194 9125 3192 9119 3187 9125 3185 9129
      3186 9132 3183 9136 3185 9141
TIME...MOT...LOC 2222Z 315DEG 18KT 3184 9133

HAIL...<.75IN
WIND...60MPH

$$

CME
205 
WWUS54 KJAN 022228
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CDT WED JUL 2 2014

LAC107-022239-
/O.CAN.KJAN.SV.W.0276.000000T0000Z-140702T2245Z/
TENSAS LA-
528 PM CDT WED JUL 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TENSAS PARISH IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3194 9125 3192 9119 3187 9125 3185 9129
      3186 9132 3183 9136 3185 9141
TIME...MOT...LOC 2229Z 315DEG 18KT 3181 9130

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 4:38 PM CDT, 16 minutes earlier.

Area forecast discussion, Jul 2, 4:38 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT WED JUL 2 2014

...STRONG TO SEVERE STORMS POSSIBLE THIS EVENING AND RECORD LOWS
POSSIBLE THIS WEEKEND...

.SHORT TERM...WEDNESDAY NIGHT THROUGH SATURDAY MORNING...

THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS THE REGION...SOME BEING
SEVERE...AS UNSTABLE ENVIRONMENT WITH SOME S/WV LIFT/FLOW ALOFT IS
AIDING IN A FAVORABLE ENVIRONMENT FOR WET MICROBURSTS. A SEVERE
THUNDERSTORM WATCH WAS ALSO ISSUED UNTIL 9PM TONIGHT AS THIS ACTIVITY
SLOWLY PROGRESSES TO THE SE. MORE ACTIVITY IS POSSIBLE ALONG AND
AHEAD OF THE CURRENT OR ANY NEW OUTFLOW BOUNDARIES THAT DEVELOP. MORE
DIURNAL CONVECTION IS BEGINNING TO DEVELOP IN THE E AND SOME ISOLATED
SEVERE STORMS WILL BE POSSIBLE INTO THE LATE EVENING. HOWEVER...MOST
HI-RES GUIDANCE KEEPS THE ACTIVITY TO THE NW. TONIGHT...EXPECT
LINGERING STORMS INTO THE S/SE AS THE S/WV ALOFT DEPARTS AND THE
STORMS GRADUALLY PROPAGATE TO THE S. LEFT SLIGHT CHANCE POPS ALONG/S
OF THE HWY 82 CORRIDOR WITH MOST OF THE ACTIVITY ALONG/S OF I-20
UNTIL 08Z...WITH MOST LIKELY WEAKENED BEFORE THAT TIME. THE FRONT
WILL CONTINUE TO PROGRESS TO THE S OVERNIGHT AND LOWS WILL BE
SLIGHTLY COOLER IN THE N. WENT NEAR MENMOS TONIGHT...WHILE SLIGHTLY
COOLER IN THE N DUE TO DECREASING CLOUDS AND MOISTURE DECREASING.
EXPECT COOLER CONDITIONS TOMORROW AFTERNOON AS PWATS FALL FROM NEAR
1.50 INCHES TODAY TO NEAR 0.8-1.0 INCHES ON THURSDAY IN THE HWY 82
CORRIDOR. AFTERNOON HIGHS THURSDAY WILL ONLY TOP OUT IN THE UPPER 80S
IN THE N WHILE AREAS IN THE S WILL REACH THE LOW/MID 90S AS THE DRIER
AIR WILL BE SLOWER TO FILTER INTO THE S. SOME MORE SHOWERS/STORMS ARE
POSSIBLE IN THE SW DUE TO COOL AIR ALOFT AND UNSTABLE CONDITIONS WITH
VERTICAL TOTALS NEAR 26-28 DEG C. HOWEVER...WEAK FLOW ALOFT WILL ONLY
SUPPORT MAYBE AT MOST SOME STRONG STORMS. WILL KEEP OUT OF HWO FOR
NOW. WENT WITH SLIGHT CHANCE POPS IN THE SW UNTIL 02Z FRIDAY.

AS THE UPPER H5 TROUGH OVER THE NE CONUS SLOWLY SLIDES E AND
TROPICAL STORM ARTHUR BECOMES EMBEDDED IN THE MEAN FLOW ALOFT...A
STRONGER PUSH OF DRY AIR WILL BEGIN TO FILTER INTO THE N/NE PORTIONS
OF THE REGION THURSDAY NIGHT INTO FRIDAY MORNING. SOME RECORD LOW
MOISTURE VALUES WILL BEGIN TO MOVE INTO THE N/NE PORTIONS OF THE
AREA. WITH PWATS FALLING TO NEAR RECORD VALUES (~0.6 INCHES OR
LESS) AND DEWPOINTS WILL FALL INTO THE LOWER 60S...LOWS WILL ALSO BE
COOLER. SOME RECORD LOWS ARE POSSIBLE IN THE N/E. WENT NEAR MAVMOS
FOR LOWS FRIDAY...BUT WENT WARMER IN THE SW DUE TO LINGERING CLOUDS
AND DEEPER MOISTURE IN THE AREA. FRIDAY WILL BE MUCH CLEARER AS THE
H5 UPPER RIDGE OVER THE CENTRAL PLAINS SLOWLY BUILDS INTO THE REGION.
CLEAR SKIES ARE POSSIBLE WITH MAYBE SOME HIGH CLOUDS BUT TEMPERATURES
WILL ONLY REACH THE MID 80S IN THE N TO LOWER 90S IN THE S AS PWATS
FALL TO NEAR 0.7-0.9 INCHES. THE COOLEST NIGHT AND MOST POTENTIAL FOR
RECORD LOWS ARE POSSIBLE SATURDAY MORNING AS MOISTURE COULD FALL TO
RECORD LEVELS...PWATS AROUND 0.4 INCHES IN THE NE...AND DEWPOINTS
POSSIBLY IN THE LOW/MID 50S. LOWS WILL ONLY BE IN THE LOW/MID 60S IN
THE SW TO UPPER 50S IN THE NE. GREENWOOD...HATTIESBURG...AND MERIDIAN
COULD ALL TIE OR BREAK RECORD LOWS SATURDAY MORNING. WENT NEAR BLEND
OF MAV/ECS LOWS SATURDAY MORNING. RELEVANT PORTION OF PREVIOUS LONG
TERM DISCUSSION IS ATTACHED. /DC/

.LONG TERM...

SATURDAY EVENING THROUGH NEXT TUESDAY...

SATURDAY WILL BE MUCH OF THE SAME STORY WITH CONTINUED NEAR RECORD
LOW PWATS WITH AREA REMAINING UNDER NORTHERLY FLOW. BY SUNDAY
HOWEVER, THE SUBTROPICAL RIDGE BECOMES RE-ESTABLISHED WITH DEEPER SE
MOISTURE FETCH COMING OFF GULF AND SUBTLE WEAKNESSES IN OVERALL
HEIGHT/VORTICITY FIELDS WILL YIELD GREATER CHANCES FOR
ISOLATED/SCATTERED SHOWERS AND TSTORMS SOUTH OF I-20 AS SEA BREEZE
CONVERGENCE AIDS IN INITIATION. SIMILAR PATTERN WILL BE IN PLACE MON-
TUES WITH 20-40% POP FROM I-20 INCREASING SOUTHWARD TOWARDS THE COAST
AS HUMIDITY AND TEMPS RISE AGAIN. IT MAY NOT BE IMPOSSIBLE FOR SOME
STORMS TO BE STRONG WITH ELEVATED VERTICAL TOTALS NEAR 28C BUT WILL
MONITOR TRENDS.

FOR WEATHER ELEMENTS...MEXPOPS WERE GENERALLY FOLLOWED WITH SLIGHT
TWEAK TOWARDS EC OUTPUT THURSDAY WITH FRONTAL PASSAGE TIMING
DIFFERENCES. MEX TEMPS WERE MASSAGED WITH ECMOS THAT ALSO ALIGNED
WITH COOLER TRENDING RAW MODEL H925 TEMPS THROUGH SATURDAY AND
MEXMOS GENERALLY FOLLOWED SUN-TUES. /ALLEN/

&&

.AVIATION...MOSTLY VFR CONDITIONS FOR MID AFTERNOON...EXCEPT FOR SITES
AFFECTED BY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. WILL
HAVE SEVERAL CLOUDS LAYERS THROUGH THE DAY WITH LOWEST HEIGHTS
MAINLY 3 TO 4 KFT. ISOLATED SHOWERS AND STORMS WILL BE POSSIBLE
THROUGH EARLY EVENING IN ALL AREAS.  IN THESE LATTER AREAS STORMS
PRODUCING MICROBURSTS AND HIGH LEVELS OF TURBULENCE WILL BE
POSSIBLE. WINDS TODAY WILL BE FROM THE NORTHWEST...GENERALLY LESS
THAN 10 KTS AWAY FROM THUNDERSTORMS. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  91  64  88 /  21  10   4   0
MERIDIAN      71  92  61  89 /  18   8   3   0
VICKSBURG     71  90  64  89 /  21  12   8   0
HATTIESBURG   74  94  67  91 /  20  11   9   0
NATCHEZ       72  91  65  87 /  23  20  14   0
GREENVILLE    69  86  63  85 /  15   3   3   0
GREENWOOD     67  87  60  86 /  15   3   2   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DC/ALLEN/17
Hazardous weather outlook, Jul 2, 2:54 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT WED JUL 2 2014

ARZ074-075-LAZ007>009-MSZ018-019-025-026-034-046-052-056>058-
062>066-072>074-032000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-WASHINGTON-KEMPER-LAUDERDALE-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
254 PM CDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

LAZ015-016-023>026-MSZ027>033-035>045-047>051-053>055-059>061-
032000-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-
254 PM CDT WED JUL 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...THIS AFTERNOON THROUGH TONIGHT

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
GUSTS AND HAIL UP TO QUARTER SIZE ARE POSSIBLE AHEAD OF A COLD FRONT
PUSHING DOWN FROM THE NORTH.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jul 2, 4:11 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
07/02/2014                   GRENADA            MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS THE COUNTY ESPECIALLY IN THE
            NORTHERN AND EASTERN PARTS.

&&

CME
Special weather statement, Jul 2, 4:13 PM CDT, 41 minutes before
MSZ056-022145-
SMITH MS-
413 PM CDT WED JUL 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT WED JUL 2 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER BURNS AT 413 PM CDT...MOVING SOUTHEAST AT 30 MPH.

PEOPLE IN NORTHERN SMITH COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3214 8937 3201 8944 3209 8966 3221 8962
TIME...MOT...LOC 2113Z 297DEG 26KT 3214 8957

CME
Special weather statement, Jul 2, 4:13 PM CDT, 41 minutes before
MSZ057-058-022200-
JASPER MS-CLARKE MS-
413 PM CDT WED JUL 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT WED JUL 2 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 12 MILES NORTHWEST OF STONEWALL AT 413
PM CDT...MOVING EAST AT 20 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN CLARKE AND NORTHEASTERN JASPER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3206 8877 3217 8903 3222 8902 3223 8886
      3222 8873
TIME...MOT...LOC 2113Z 281DEG 11KT 3221 8898

19
Special weather statement, Jul 2, 4:32 PM CDT, 22 minutes before
MSZ029>033-022230-
WEBSTER MS-OKTIBBEHA MS-LOWNDES MS-CLAY MS-CHOCTAW MS-
432 PM CDT WED JUL 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
432 PM CDT WED JUL 2 2014

AN OUTFLOW BOUNDARY FROM A LINE OF STRONG THUNDERSTORMS CAPABLE OF
PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 18 MILES NORTH OF
BELLEFONTAINE TO 5 MILES WEST OF EUPORA AT 432 PM CDT...MOVING EAST
AT 35 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN CHOCTAW...CLAY...WEST CENTRAL LOWNDES...
NORTHERN OKTIBBEHA AND EASTERN WEBSTER COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3337 8867 3346 8938 3373 8932 3373 8920
      3375 8919 3374 8905 3376 8903 3376 8894
      3382 8893 3381 8872 3368 8871 3368 8853
TIME...MOT...LOC 2132Z 278DEG 28KT 3390 8919 3353 8934

MME
Local storm report, Jul 2, 4:33 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CDT WED JUL 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     2 ENE ROSE HILL         32.16N 88.96W
07/02/2014                   JASPER             MS   EMERGENCY MNGR

            TREES DOWN ON HIGHWAY 513 AND COUNTY ROAD 5133.

&&

CME
Special weather statement, Jul 2, 4:50 PM CDT, 4 minutes before
LAZ025-022250-
TENSAS LA-
450 PM CDT WED JUL 2 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT WED JUL 2 2014

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTHEAST
OF NEWLIGHT TO 5 MILES SOUTHEAST OF NEWLIGHT AT 450 PM CDT...MOVING
EAST AT 30 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

PEOPLE IN NORTHERN TENSAS PARISH SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3220 9148 3220 9132 3223 9127 3221 9123
      3224 9120 3225 9113 3222 9112 3219 9117
      3214 9117 3212 9103 3208 9108 3205 9109
      3208 9114 3207 9116 3206 9116 3202 9107
      3196 9119 3198 9145
TIME...MOT...LOC 2150Z 275DEG 25KT 3218 9136 3206 9135

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:31 PM CDTSpecial Weather StatementJANEast Carroll, West Carroll29 min
Jul 2, 2:52 PM CDTSevere Thunderstorm WarningJANEast Carroll33 min
Jul 2, 3:09 PM CDTSpecial Weather StatementJANMadison31 min
Jul 2, 4:01 PM CDTSevere Thunderstorm WarningJANFranklin36 min
Jul 2, 4:50 PM CDTSpecial Weather StatementJANTensas60 min
Jul 2, 5:35 PM CDTSpecial Weather StatementJANCatahoula45 min
Jul 2, 6:06 PM CDTSpecial Weather StatementJANConcordia59 min
Jul 2, 6:13 PM CDTSevere Thunderstorm WarningJANConcordia42 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.